MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER; INFANT RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER; INFANT RADIANT WARMER
Catalog Number MU20503
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025 the positive end-expiratory pressure (peep) was too low when the mask was first placed on the patient's nose and mouth.It was noted that when the tube was plugged in and ventilation was turned on, the peep values would fluctuate depending on if the tube was attached or detached, especially when the hole from above was closed.The base rate of the flow would change.The patient was a premature baby with pneumothorax and a chest tube was inserted as a measure.The device was tested on (b)(6) 2025 and was found to operate according to manufacturer's specification.
 
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted following the completion of the manufacturer's investigation.
 
Additional Manufacturer Narrative
A draeger service engineer has evaluated device and accessories on-site whereby no deviations from specification could be found.The most likely root cause for the fluctuating peep could be identified in the settings: the device has two gas outlets at its resuscitation module for the purpose to supply the mother or a twin baby in parallel if necessary.The ifu's (instructions for use) of both device and patient circuit emphasize that all ventilation parameters have been set using a test lung before start of patient treatment and warns that otherwise the patient may be put at risk.When performing this pre-use check with a patient circuit connected to the one gas outlet, the flow control valve of the other gas outlet has to be closed, otherwise no stable values for peep and pip can be adjusted.The service engineer could determine that the second flow control valve was also opened when he checked the device.It is seen likely that this was the case during pre-use check and course of event, too.The ifu of the breathing circuit further explains that the peep depends on the flow and thus changes on flow adjustments, and the document describes in the following that the airway pressure during resuscitation has to be monitored continuously and readjusted if necessary.A flow increase initiated at a time a leak is present at the face mask may result in unexpected high pip when the leak is reduced by e.G.Firmly pressing the mask to the patient¿s face.Draeger finally concludes that the event must be attributed to use error ¿ the device was used on a patient without being able to adjust stable settings before, and it cannot be excluded that the countermeasures initiated during use have contributed to the patient outcome as well.Results of dräger¿s evaluation have been discussed with the customer.
 
Event or Problem Description
A complaint was received regarding the resuscitaire having the peep (positive end-expiratory pressure) too low and fluctuating when the mask is first placed on the patient's nose and mouth.The customer increased the flow which increased pip (peak inspiratory pressure) and subsequently peep, and when they adjusted the mask to reduce the leak it caused a pneumothorax.

Brand Name
RESUSCITAIRE RADIANT WARMER
Common Device Name
INFANT RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key22386938
Report Number2510954-2025-00002
Device Sequence Number20608058
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)180815(17)200808(93)MU20503-51
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMU20503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown